Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sufficient conditions in the calculus of variations and in the theory of optimal control


Author: Zeev Nehari
Journal: Proc. Amer. Math. Soc. 39 (1973), 535-539
MSC: Primary 49B10
DOI: https://doi.org/10.1090/S0002-9939-1973-0319007-1
MathSciNet review: 0319007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method is described for obtaining criteria confirming the optimality of solutions found either by integrating the Euler-Lagrange equations, or by applying the Pontrjagin necessary condition. The method is based on convexity considerations, and its success in a given problem depends on the judicious choice of certain arbitrary auxiliary functions.


References [Enhancements On Off] (What's this?)

  • [1] C. Carathéodory, Variationsrechnung und partielle Differentialgleichungen erster Ordnung, Teubner, Leipzig, 1935.
  • [2] J. E. Funk and E. G. Gilbert, Some sufficient conditions for optimality in control problems with state space constraints, SIAM J. Control 8 (1970), 498-504. MR 0295801 (45:4866)
  • [3] M. I. Kamien and N. L. Schwartz, Sufficient conditions in optimal control theory, J. Econ. Theory 3 (1971), 207-214. MR 0448208 (56:6517)
  • [4] O. L. Mangasarian, Sufficient conditions for the optimal control of nonlinear systems, SIAM J. Control 4 (1966), 139-152. MR 32 #7282. MR 0189864 (32:7282)
  • [5] L. S. Pontrjagin, V. G. Boltjanskiĭ, and R. V. Gamkrelidze and E. F. Miščenko, The mathematical theory of optimal processes, Fizmatgiz, Moscow, 1961 ; English transl., Wiley, New York, 1962. MR 29 #3316a, b. MR 0166037 (29:3316b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49B10

Retrieve articles in all journals with MSC: 49B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0319007-1
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society